MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke.The chronic total occlusion target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A truepath was selected for use.During procedure, it was noted under fluoroscopy that part of the radiopaque marker of the tip was thin at about 5mm while manipulating.It was then judged to be broken and was simply pulled out from the patient's body.The device was visually inspected outside the patient's body and there were no abnormalities observed.The procedure was completed wit another of the same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a truepath device.The control unit, motor housing, working length, tip housing/tip were microscopically examined.Saline were present on the shaft and tip of the device.Majority of the proximal end of the coil at the tip was stretched and coil at the distal end of the tip was unraveled.A photo was returned and attached to the complaint record.The photo was reviewed by the personnel from the mg cis (maple grove complaint investigation site) and it was found that the light area is where the confirmed unraveled coil was located on the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8142085
Report Number2134265-2018-63661
Device Sequence Number13889646
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0021882408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: DESTINATION 6F